Thunderstorm Wind, Christian
- When
- February 9, 5:10 AM CST
- Where
- Christian County, Clever
- Property damage
- $500
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.033, -93.483
A street sign was blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A street sign was blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 8, 2:49 PM CST, 14 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CST THU FEB 8 2001 COLD FRONT JUST EDGING NEAR NORTHWEST CORNER OF CWA ATTM. SHOWERS AND THUNDERSTORMS DEVELOPED IN NOSE OF 85H JET AND 60 DEG SFC DEWPOINT AXIS OVER WESTERN COUNTIES EARLIER THIS AFTERNOON. RADAR RAINFALL ESTIMATES OF AROUND AN INCH NOTED IN TRAINING BAND OF SHOWERS FROM NEAR COLUMBUS TO NEVADA. EXPECT SFC WAVE TO CONTINUE TO DEVELOP OVER WESTERN MO/EASTERN KS THIS EVENING TEMPORARILY HOLDING UP THE FRONT BEFORE IT KICKS THROUGH THE AREA LATER TONIGHT IN RESPONSE TO SHORTWAVE KICKING OUT INTO THE PLAINS. A FEW STRONG STORMS OCCURRING IN SOUTHERN KS AND OK ATTM AND SEE NO REASON TO DROP FFA BASED ON PRESENT RADAR TRENDS AND MODEL QPF. 18Z MESO ETA CONTINUES TO SHOW 50 TO 60KT JET TRANSPORTING MOISTURE INTO THE FRONTAL BOUNDARY OVER WESTERN COUNTIES. BRIEF SEVERE THREAT THROUGH EARLY EVENING IN THE SOUTHWEST CORNER OF CWA...WITH SFC DEWPOINTS IN THE 50S AND LOWER 60S...SFC BASED LI OF 0 TO -3 AND CAPE OF OVER 1000 J/KG. LEANED TOWARD FASTER ETA VERSUS AVN...BUT TIMING DIFFERENCES ARE FAIRLY MINOR IN FIRST 24 HOURS. ETA HAS MUCH BETTER HANDLE ON LOW LEVEL THERMAL FIELDS. AS SFC LOW EXITS TO THE NORTHEAST...COLD AIR WILL FINALLY RUSH INTO THE REGION. WILL LIKELY SEE A CHANGEOVER TO WINTRY MIX AND SNOW BEFORE PRECIPITATION ENDS...ESPECIALLY IN WESTERN COUNTIES. NOT CONSIDERING A WINTER ADVISORY ATTM...BUT LATER SHIFTS WILL HAVE TO MONITOR. THICKNESS VALUES INDICATE CHANGEOVER WILL BE LATE TONIGHT IN SOUTHEAST KANSAS THEN WILL SPREAD RAPIDLY EAST...BUT AVAILABLE MOISTURE WILL BE DWINDLING QUICKLY AS COLD AIR MOVES IN. FOR LATER PERIODS...COLD AIR AND SFC HIGH BUILD INTO THE AREA FOR SATURDAY. SFC FRONT HANGS UP ALONG THE GULF COAST LATER THIS WEEKEND AND LIMITS NORTHWARD MOISTURE TRANSPORT. AVN CUTS OFF LOW ALONG WEST COAST EARLY NEXT WEEK WITH RESULTING MIDLEVEL WEST FLOW AND FASTED MOVING AND HARD TO TIME SHORTWAVES. .SGF... MO...FFA FOR WEST CENTRAL AND SOUTHWEST MISSOURI ALONG AND WEST OF A OSCEOLA TO CASSVILLE LINE FOR TONIGHT. KS...FFA FOR CHEROKEE...BOURBON...AND CRAWFORD COUNTIES FOR TONIGHT. DSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CST FRI FEB 9 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 AM CST...FOR MOST OF SOUTHWEST AND SOUTHCENTRAL MISSOURI AND PORTIONS OF CENTRAL AND EASTCENTRAL MISSOURI. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH...LACLEDE...SHANNON...CHRISTIAN...PULASKI...STONE...LAWRENCE... OZARK...CAMDEN...DALLAS...WEBSTER...DENT...DADE...PHELPS...HOWELL... POLK...GREENE...TEXAS...MCDONALD...BARRY...NEWTON...WRIGHT... OREGON...DOUGLAS...AND TANEY THIS SEVERE THUNDERSTORM WATCH DOES INCLUDE SPRINGFIELD...WEST PLAINS...BRANSON...NEOSHO...LEBANON...ROLLA...AND CAMDENTON. A STRONG LOW PRESSURE SYSTEM OVER KANSAS AND OKLAHOMA...ALONG WITH A STRONG COLD FRONT PUSHING EAST INTO CENTRAL AND SOUTHWEST MISSOURI. HAS CAUSED A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE COLD FRONT. AT 420 AM...THIS LINE OF THUNDERSTORMS HAD PUSHED INTO JASPER ...NEWTON...AND MCDONALD COUNTIES IN EXTREME SOUTHWEST MISSOURI. THIS LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO CONTINUE MOVING EAST NORTHEAST AT 55 MPH...AND WILL EXTEND ALONG A LINE FROM HERMITAGE...TO SPRINGFIELD...AND TO BRANSON AFTER 5 AM. THE STORMS SHOULD THEN EXTEND ALONG A LINE FROM FORT LEONARD WOOD TO WEST PLAINS AFTER 6AM. A SEVERE THUNDERSTORM WATCH IS ISSUED WHEN THUNDERSTORMS ARE EXPECTED TO PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AND HAIL THAT IS THREE QUARTER INCH IN DIAMETER OR LARGER STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS. D.STEINMETZ
The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 11:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234584.